Diary of a Sick Gay Woman: Part 6
So, the doc TRIED changing my meds and it made things...... WORSE. That's right! It's worse now. When my heart rate starting going all nutso on me Saturday, the on-call doc at the hospital told me to change back to my old meds after asking in an uncomprehending voice, "WHY would he take you off the beta-blockers?" I found an article on PubMed that says that beta-blocker withdrawal can make prinzmetal's angina WORSE! I'm guessing I read the medical journals more often than my cardiologist does.
See, there are two possible causes of prinzmetal's: a problem with the artery that makes it function abnormally or a misfiring in a bundle of nerves. Beta-blockers apparently prevent that misfiring or something. (Yeah, you try reading medical journals and translating them into vernacular English.)
Now, I'm back on the old meds plus the Prilosec the cardiologist insists I take. Not as bad as the end of last week, but still worse than before. Hmmmmmmmm? Prilosec making things worse? Maybe. Can't find any articles that show a connection. Maybe I'm still feeling the effects of the withdrawal.
Right now, I'm waiting for a call from the cardiologist, who's been out this week, so I can find out what the next form of torture will be.